MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 MESH - COMPOSIX L/P; SURGICAL MESH
Catalog Number 0134113
Medical Device Problem Codes Defective Device (2588); Patient Device Interaction Problem (4001)
Health Effect - Clinical Codes Abdominal Pain (1685); Adhesion(s) (1695); Erosion (1750); Fistula (1862); Unspecified Infection (1930); Inflammation (1932); Hernia (2240)
Date of Event 03/04/2014
Type of Reportable Event Serious Injury
Event or Problem Description
Per information provided by patient¿s attorney and review of patient medical records.On (b)(6) 2011 - patient was diagnosed with incisional hernia thereby underwent open repair with the implant of composix l/p (device #1).Per operative notes, ¿the patient had very dense intraabdominal adhesions densely adhering his small and large intestine to the anterior abdominal wall.A composix l/p mesh (device #1) was then placed to the anterior abdominal wall with a tacking device using sutures.¿ on (b)(6) 2013 - patient was diagnosed with incisional hernia & chronic right lower quadrant abdominal pain thereby underwent open repair with the implant of ventrio st mesh (device #2).Per operative notes, ¿upon entering the abdominal cavity, the patient had very dense adhesions adhering the small bowel and colon to the anterior abdominal wall.The old mesh (device #1) was opened in the midline, and it was grasped on both sides with kocher clamps and using blunt and sharp dissection the small bowel and colon were removed from the anterior abdominal wall.A ventrio st mesh (device #2) was placed to the anterior abdominal wall using tacks.¿ on (b)(6) 2014 - patient was diagnosed with recurrent incisional hernia, infected mesh & enterocutaneous fistula thereby underwent repair with removal of meshes (device #1 & #2).Per operative notes, ¿there were several sheets of mesh that were adherent to each other with a significant inflammatory response.The mesh had a green color to it end a foul smell.Removed a single loop of intestine with the mesh.Appeared to be eroded by the mesh with a resultant ec fistula.The meshes (device #1 & #2) were removed.After removing the previous meshes, lysis of adhesions of all the small bowel and the fistulae were resected.A synthetic mesh was placed.¿ attorney alleges that the patient had adhesions, bowel obstruction, bowel removal, fistula, infection, pain and hernia recurrence.It was also alleged that the patient had colon and small bowel serosal repair, anastomosis, chronic drainage, mesh attached to colon and small bowel.
 
Additional Manufacturer Narrative
Based on the information provided, no conclusions can be made.Per medical records review, about 2 years 2 months post implant of mesh - composix l/p, patient was diagnosed with infection, fistula, erosion, hernia recurrence, adhesion, inflammation and abdominal pain thereby underwent repair with mesh removal.The instructions-for-use supplied with the device list fistula, hernia recurrence, adhesion, inflammation as a possible complications.The warnings section of the ifu states, ¿if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require the removal of the device.¿ review of manufacturing records confirms product was manufactured to specification.Note, the manufacturing date (15-apr-2011) is considered to be a best estimate.This emdr represents the composix l/p mesh (device #1).An additional supplemental emdr was submitted to represent the ventrio st mesh (device #2).Note: section a through f - the information provided by bd represents all of the known information at this time.Despite good faith efforts to obtain additional information, the complainant / reporter was unable or unwilling to provide any further patient, product, or procedural details to bd.H3 other text: not returned.

Brand Name
MESH - COMPOSIX L/P
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED 3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
4018258495
MDR Report Key21707061
Report Number1213643-2025-090141
Device Sequence Number17313990
Product Code FTL
UDI-Device Identifier00801741031243
UDI-Public(01)00801741031243(17)160528(10)HUVD0479
Combination Product (Y/N)N
Initial Reporter StateRI
Initial Reporter CountryUS
PMA/510(K) Number
K061754
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2011
Device Explanted Year2014
Reporter Type Manufacturer
Report Source Other,Consumer
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial
Report Date (Section B) 03/27/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date05/28/2016
Device Catalogue Number0134113
Device Lot NumberHUVD0479
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 03/06/2025
Initial Report FDA Received Date03/27/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/15/2011
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age64 YR
Patient SexMale